MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 1.5/40/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 1.5/40/150; PERIPHERAL DILATATION CATHETER
Model Number 380319
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-14 balloon catheter was chosen for treatment, but it was not possible to insert the guidewire into the lumen of the balloon catheter.Thus, the passeo 14 pta catheter was flushed for a second time with nacl.However, the nacl came out of the balloon lumen and a leakage was detected.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.During the technical investigation the reported complaint event could be partially reproduced.A 0.014 inch reference guidewire could be introduced into the guidewire lumen with no unusual friction.However, upon flushing the guidewire lumen, water emerged from the inflation port, indicating a potential leakage inside the device hub.Further preparation of the device hub revealed a damage of the inner shaft which has most likely been induced during the welding process.The most probable root cause for the complaint event is related to the manufacturing process.To prevent recurrence the respective internal departments were informed about this case.

Brand Name
PASSEO-14 1.5/40/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16724987
Report Number1028232-2023-01879
Device Sequence Number12733439
Product Code LIT
UDI-Device Identifier07640130433557
UDI-Public(01)07640130433557(17)2406
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number380319
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05212520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown